MYRON D. GINSBERG, M.D.; MARC HERTZMAN, M.D.; WOLFGANG W. SCHMIDT-NOWARA, M.D.
After ingesting approximately 2 g of amphetamine sulfate, a 21-year-old man was admitted in delirium with a temperature above 108 F. He subsequently developed acute self-limited renal failure and a coagulopathy with intramuscular hemorrhages producing entrapment neuropathies. The association of amphetamines with reversible renal failure has not been previously described. The resemblance of the features in this case to instances of heatstroke is striking and suggests a similar pathophysiology.
MYRON D. GINSBERG, MARC HERTZMAN, WOLFGANG W. SCHMIDT-NOWARA. Amphetamine Intoxication with Coagulopathy, Hyperthermia, and Reversible Renal Failure: A Syndrome Resembling Heatstroke. Ann Intern Med. 1970;73:81–85. doi: 10.7326/0003-4819-73-1-81
Download citation file:
Published: Ann Intern Med. 1970;73(1):81-85.
Coagulopathies, Emergency Medicine, Hematology/Oncology, Nephrology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use